Thunderstorm Wind, Schuyler
- When
- July 17, 2:20 PM CST
- Where
- Schuyler County, 1 mi W of Littleton
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.233, -90.633
9 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 17, 1:15 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT TUE JUL 17 2001 CONCERNS FOR THIS PERIOD INCLUDE MONITORING HEAT INDICIES NEXT COUPLE OF AFTERNOONS AND CONVECTION CHCS NEXT COUPLE OF DAYS. VIS SAT SHOWING WHAT APPEARS TO BE AN OUTFLOW BOUNDARY...MOVING THROUGH EXTREME EASTERN IA AND WESTERN IL. CONVECTION IS ONGOING ACROSS PORTIONS OF EASTERN IOWA AND NOW NORTHWEST IL...JUST BEGINNING TO ENTER MY NORTHWESTERN COUNTIES. UNSTABLE CONDITIONS IN PLACE WITH CAPES SHOWING ON THE ORDER OF 2000 TO 3000 J/KG AND LI/S -7 TO -9. WITH DEWPTS IN LOW TO MID 70S AND TMPS IN THE MIDDLE TO UPPER 80S...SEE NO REASON WHY CONVECTION WON/T CONTINUE TO DEVELOP INTO THE EARLY EVENING HOURS ACROSS MAINLY THE NORTHWEST AND CENTRAL PORTIONS OF THE CWA. SPC HAS BOXED MUCH OF MY CWA INTO THIS EVENING WITH THIS CONVECTION. INTO THE OVERNIGHT HOURS...LOW LVL JET AND BEST WAA FOCUS IN SOUTHERN MINNESOTA AND NORTHERN IOWA. THIS WILL LIKLEY RESULT IN ANOTHER MCS DVLPG OVERNIGHT AND MOVING SOUTH AND EAST. LAST NIGHTS STAYED TO OUR NORTH...BUT WITH INITIATION OF THIS ONE A BIT FUTHER SW FROM LAST NIGHTS...BUT STILL WILL LIKELY MISS OUR AREA. DO NOT PLAN ON GETTING FANCY AND WILL KEEP 30 POPS GOING INTO OVERNIGHT HOURS AS WELL. DAY 2 OUTLOOK MENTIONS CONCERN FOR POSSIBLE SUPERCELL DEVELOPMENT IN NORTHERN ILLINOIS DURING THE AFTERNOON AND EVENING HOURS ON WEDS...SIMILAR TO WHAT IS NOW EVOLVING. BEST CHC FOR PCPN WILL BE DURING THAT TIME...BUT WILL NOT GET SPECIFIC WITH TIMING OF PCPN IN ZONES. THREAT WILL CONTINUE INTO FRIDAY AS BOUNDARY SETS UP ACROSS OR SW OF THE AREA. EXTENDED NOW SHOWING THAT SAT AND SUNDAY MAY BE DRY ACROSS THE AREA...BUT NOT READY TO GIVE UP QUITE YET. WILL KEEP WITH PERSISTANCE. FRONTAL BOUNDARY DROPPING OUT OF THE PLAINS SEEMS TO BE A BIT SLOWER MOVING IN...SO WILL INTRODUCE CHC POPS FOR TUESDAY. GUIDANCE NUMBERS LOOK TO BE ONLINE WITH CURRENT THINKING. WILL NOT DEVIATE MUCH FROM THEM WITH LOWS IN THE LOWER TO MIDDLE 70S AND HIGHS AROUND OR INTO THE LOWER 90S. TMP OF 93 AND DEWPT OF 75 GIVES HEAT INDEX 0F 104. HEAT ADVISORY WILL LIKELY BE NEEDED FOR TOMORROW...BUT WILL BE UP TO MID CREW TO MAKE THAT CALL. THANKS FOR COORDINATION WITH LOT. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 073/093 073/092 073 26643 PIA BB 073/093 074/091 073 26643 DEC BB 072/092 073/092 072 26643 5CMI BB 072/091 072/091 072 26433 MTO BB 071/090 072/092 072 26433 LWV BB 072 092 073/092 073 26333 .ILX...NONE. FISHER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-171730- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT TUE JUL 17 2001 WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND AGAIN LATE TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. TROPICAL LIKE MOISTURE COMBINED WITH TEMPERATURES CLIMBING TOWARD 90 DEGREES WILL RESULT IN UNCOMFORTABLE OUTDOOR CONDITIONS. THE HEAT INDEX IS EXPECTED TO REACH LEVELS BETWEEN 95 AND 100 DEGREES FROM 1 TO 7 PM. HUETTL
The Lincoln radar (KILX), 111 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds blew down numerous trees, including some that were over two feet in diameter at the Anderson Lake State Fish and Wildlife Area. Some buildings sustained minor damage due to the fallen trees.
Six to eight power poles were blown down .
Several trees and power lines were blown down.
A large tree was blown over onto a delivery truck causing minor damage. Also, numerous other trees, tree limbs and power lines were blown down.
Widespread damage was reported in Sangamon county. Numerous trees, tree limbs, power poles and power lines were blown down in Springfield, Dawson, Chatham and Divernon.
Several trees, tree limbs, and power lines were blown down in Concord, Chapin and Murrayville.
Several power lines were blown down.
Several power lines were blown down in Winchester, Alsey and Glasgow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258244, 5258246, 5258245, 5258247, 5258248, 5258249, 5258250, 5258343, 5258344, 5258059.